Hail, Holt
- When
- September 17, 7:50 PM CST
- Where
- Holt County, Stuart
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.600, -99.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 17, 1:30 PM CST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 230 PM CDT SAT SEP 17 2005 .DISCUSSION... MODELS IN FAIR AGREEMENT THROUGH FIRST 72 HOURS. HAVE USED A BLEND FOR FORECAST. MAIN CHALLENGE WILL BE SYSTEM SUNDAY OVER NORTHERN PLAINS. ETA MORE AGRESSIVE WITH WAVE MOVING IT ALONG CANADIAN BORDER AND KEEPING MOST ENERGY NORTH OVER THE DAKOTAS. BOTH MODELS HAVE BEEN OVER DOING PRECIPITATION FIELDS LAST 3 DAYS. WITH EARLY MORNING NAM TIMING FROPA WILL NOT BE CONDUCIVE TO SEVERE WEATHER. BEST DYNAMICS...CAPE THETA E RIDGE SB BASED INSTABILITY TO THE EAST OF FORECAST AREA. THIS IN LINE WITH SWODY1. HAVE RETAINED SCHC NORTH AND EAST CWA SUNDAY AFTERNOON INTO SUNDAY EVENING. COULD BE SOME ISOLATED ALONG FRONT IN THE AM BUT SHOULD BE HIGHLY ISOLATED IN NATURE DUE TO MOISTURE AVAILABILITY. BOTH MODELS MOVING SYSTEM THROUGH QUICKER THAN PREVIOUS RUNS. HAVE ENDED PRECIP CHANCES AFTER MIDNIGHT SUNDAY. COOLER AIR MOVING IN ON MONDAY WITH TEMPERATURES FALLING INTO THE 70S FOR THE MOST PART. H5 HIGH OVER SOUTHERN CONUS WILL HELP TO KEEP FORECAST AREA IN NEARLY ZONAL FLOW WITH FAST MOVING SYSTEMS ALONG CANADIAN BORDER AND SUPPRESSING MOISTURE RETURN INTO THE NORTHERN AND CENTRAL PLAINS. TIMING OF SYSTEMS WILL BE DIFFICULT. HAVE REMOVED PRECIPITATION CHANCES FROM EXTENDED AND WITH RIDGE BUILDING INTO FORECAST AREA HAVE ADJUSTED TEMPERATURES SLIGHTLY ABOVE NORMAL FOR THE SEASON. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT SAT SEP 17 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-182030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 328 PM CDT SAT SEP 17 2005 /228 PM MDT SAT SEP 17 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM DEVELOPMENT IS POSSIBLE SUNDAY AFTERNOON AS A SURFACE BOUNDARY PROVIDES A FOCUS FOR LIFT. THE POSITION OF THIS BOUNDARY WILL DETERMINE THE WESTERN EXTENT OF THUNDERSTORM DEVELOPMENT. AT THIS TIME...AREAS EAST OF A LINE FROM AINSWORTH TO BROKEN BOW WILL BE THE MOST FAVORABLE FOR DEVELOPMENT. SHOULD THE BOUNDARY LIE FURTHER EAST...THE ENTIRE OUTLOOK AREA IS EXPECTED TO REMAIN DRY. WITH AN INCREASE IN INSTABILITY EXPECTED...ISOLATED SEVERE WIND AND HAIL WILL BE POSSIBLE. IN ADDITION...LIGHTNING STRIKES WILL CONTINUE TO POSE A HAZARD...ESPECIALLY WITH REGARD TO WILDFIRE IGNITION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
The North Platte radar (KLNX), 139 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468743.